Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 9, 2012Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Aug 9, 2012, 10:55 PM EDT for Oswego County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 10:55 PM EDT (02:55 UTC)
Expired
Aug 9, 2012, 11:45 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS81 KBUF 100255
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EDT THU AUG 9 2012

NYZ005-006-100345-
CAYUGA NY-OSWEGO NY-
1055 PM EDT THU AUG 9 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG      
  GUSTY WINDS UP TO 40 MPH...AND VERY HEAVY RAIN.  THESE STORMS ARE  
  MOVING TO THE NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE CLUSTER OF STRONG THUNDERSTORMS MAY 
  INCLUDE...  
  FULTON...
  PALERMO...
  MEXICO...
  OSWEGO...
  PHOENIX...
  PARISH...
  CENTRAL SQUARE...

THESE STORM HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4348 7580 4333 7588 4332 7585 4315 7588
      4319 7608 4326 7620 4321 7620 4323 7644
      4322 7647 4303 7649 4302 7671 4335 7671
      4343 7661 4353 7642 4354 7624 4367 7621
      4365 7579 4347 7577

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:05 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 9, 10:05 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM SHOULD BRING SOME MUCH NEEDED RAINFALL TO THE REGION TONIGHT
THROUGH SATURDAY MORNING...WITH SOME LAKE EFFECT RAIN SHOWERS THEN
POSSIBLY AFFECTING AREAS DOWNWIND OF THE LAKES SATURDAY NIGHT AND
SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
THE FOCUS WHICH BROUGHT HEAVY RAIN TO PORTIONS OF CATTARAUGUS AND
ALLEGHENY COUNTIES WILL CONTINUE TO GRADUALLY SHIFT TO THE EAST. A
GAGE IN PORTVILLE MEASURED 2.82 INCHES OF RAIN IN TWO
HOURS...WHICH SUPPORTS RADAR ESTIMATES OF UP TO 4 INCHES.
FORTUNATELY...THE PROGRESSION OF THIS BOUNDARY SUGGESTS THE
HEAVIEST RAIN IS OVER...THOUGH MORE STRATIFORM SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE UNTIL THE EARLY
MORNING HOURS.

OTHERWISE...THERE IS ANOTHER NEARLY STATIONARY BOUNDARY ACROSS
WESTERN LAKE ONTARIO...PRODUCING SHOWERS WILL LITTLE OR NO
LIGHTNING THERE. EXPECT AN INCREASING CHANCE FOR SCATTERED SHOWERS
AND THUNDERSTORMS IN ALL LOCATIONS TONIGHT AS THE UPPER LOW SLOWLY
APPROACHES.

THERE WAS SOME STRONG TO SEVERE THUNDERSTORMS THIS EVENING AS
WELL...BUT THESE TOO APPEAR TO BE CONFINED TO THE EAST OF THE
BOUNDARY WHICH HAS SLID TO THE EAST. THIS WOULD TEND TO DIMINISH
THE SEVERE WEATHER POTENTIAL OVERNIGHT...THOUGH A FEW STRONG
STORMS IS NOT OUT OF THE QUESTION.

DURING THE COURSE OF FRIDAY...THE SURFACE LOW WILL LIFT NORTH INTO
SOUTHERN ONTARIO...WITH ITS ASSOCIATED WARM FRONT/BELT OF WARM
ADVECTIVE PRECIP GRADUALLY SHIFTING NORTH INTO ONTARIO AND THE SAINT
LAWRENCE VALLEY WITH TIME. AT THE SAME TIME...ITS TRAILING COLD
FRONT WILL SLIDE EAST INTO FAR WESTERN NEW YORK. COUPLED WITH HEIGHT
FALLS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT ASSOCIATED WITH THE
APPROACHING PARENT UPPER LEVEL LOW...THIS FEATURE WILL LIKELY SET
OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL WORK ACROSS
THE AREA FROM WEST TO EAST FRIDAY AFTERNOON. NEEDLESS TO SAY...ALL
OF THIS WILL RESULT IN RATHER HIGH PRECIPITATION CHANCES CONTINUING
RIGHT THROUGH FRIDAY...WITH A MIX OF HIGH LIKELY TO CATEGORICAL POPS
AGAIN IN THE FORECAST.

AS FOR RAINFALL AMOUNTS...IF CURRENT MODEL PROJECTIONS HOLD
TRUE...A CONSENSUS OF THE NAM/GFS/ECMWF AND HPC GUIDANCE SUGGESTS
THE POTENTIAL FOR AS MUCH AS ONE TO ONE AND A HALF INCHES OR RAIN
THROUGH FRIDAY...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS
NORTHERN SECTIONS...AND THE LOWEST AMOUNTS MORE PROBABLE ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER/FINGER LAKES. GIVEN THE DRY
WEATHER OF THIS SUMMER...SUCH RAINFALL IS LIKELY TO BE LARGELY
BENEFICIAL AND NOT LIKELY TO CAUSE WIDESPREAD FLOODING CONCERNS...
THOUGH HIGHLY LOCALIZED FLOODING ISSUES WOULD STILL BE POSSIBLE
WITHIN INDIVIDUAL STORMS/STRONGER CONVECTIVE ELEMENTS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
SHORT TERM MODELS REMAINING CONSISTENT IN SHOWING A DEEP DRY SLOT
SURGING INTO THE REGION ON THE EASTERN SIDE OF THE HIGHLY ANOMALOUS
UPPER CIRCULATION. THIS SHOULD EFFECTIVELY DIMINISH THE STEADIEST
PRECIPITATION FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY.
HOWEVER...WRAP AROUND MOISTURE BEGINS TO WORK INTO WESTERN SECTIONS
DURING THE DAY SATURDAY...EVENTUALLY PUSHING THROUGH EASTERN
SECTIONS BY SATURDAY NIGHT. THE POTENTIAL FOR LAKE EFFECT/ENHANCED
RAINS BECOME INTERESTING SATURDAY NIGHT INTO EARLY SUNDAY...
ESPECIALLY OFF LAKE ERIE AS 850 MB DELTA T VALUES NEAR 15C WITH WELL
ALIGNED WEST SOUTHWEST TRAJECTORIES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT THROUGH
THE PERIOD WHICH IS BASICALLY TO SUGGEST BROAD UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST CONUS...ALTHOUGH THE PERIOD WILL START WITH A
PERIOD OF RIDGING. THE WEAK RIDGING ALOFT AND AT THE SURFACE WILL
PROVIDE DRY CONDITIONS FOR MONDAY. THIS LOOKS TO BE JUST A BRIEF
PERIOD AS ADDITIONAL SHORT WAVE ENERGY DROPS THROUGH THE BROAD
TROUGH BY EARLY TUESDAY WITH A RENEWED THREAT FOR CONVECTION LATE
MONDAY NIGHT AND TUESDAY. ADDITIONAL CHANCES FOR CONVECTION WILL
DEVELOP ALONG AND AHEAD OF THE SURFACE COLD FRONT DROPPING DOWN
ACROSS THE REGION LATE TUESDAY NIGHT AND WEDNESDAY. HIGH PRESSURE
NOSING DOWN IN WAKE OF THE FRONT SHOULD BRING DRIER CONDITIONS FOR
THURSDAY.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE
EARLY MORNING HOURS...THOUGH THE VAST MAJORITY OF THE TIME SHOULD
BE DRY AND VFR FOR MOST OF OUR TAF LOCATIONS. ONLY JHW HAS A GOOD
CHANCE FOR THUNDERSTORMS DURING THIS TIME.

AFTER THIS...EXPECT THE STEADIER SHOWERS AND RAIN TO HOLD OFF
UNTIL NEAR 12Z WITH THE APPROACH OF THE UPPER LOW. THIS SHOULD
LOWER CIGS/VSBY...ESPECIALLY DURING THE DAY FRIDAY AS RAIN BECOMES
MORE WIDESPREAD. THE SOUTHERLY COMPONENT OF THE FLOW WILL LIKELY
KEEP MOST SITES IN THE MVFR/VFR RANGE DURING THE DAY FRIDAY
OUTSIDE OF LOCALLY HEAVIER SHOWERS. JHW SHOULD BE A BIT
LOWER...GIVEN ITS ELEVATION IT WILL NOT DOWNSLOPE IN THIS FLOW AS
MUCH AS THE OTHER SITES WITH LOWER CIGS AND VSBY.

OUTLOOK...
FRIDAY NIGHT...MVFR IN SCATTERED SHOWERS.
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS.
SUNDAY...MAINLY VFR.
MONDAY...VFR.
TUESDAY...VFR...CHANCE OF SHOWERS.

&&

.MARINE...
AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR MID AUGUST WILL TRACK
FROM THE OHIO VALLEY TO LAKE ERIE TONIGHT...BEFORE SLOWLY LIFTING
NORTHEAST ACROSS ONTARIO AND QUEBEC FRIDAY THROUGH SUNDAY. THIS
SYSTEM WILL KEEP UNSETTLED WEATHER ACROSS THE LOWER LAKES REGION
THROUGH THE UPCOMING WEEKEND.

DID OPT TO HOIST A SMALL CRAFT ADVISORY FOR WESTERN LAKE
ONTARIO...BASED ON WAVE OBS IN CENTRAL LAKE ONTARIO WHICH ROSE TO
4 FT. THE ENE FLOW WILL PERSIST THROUGH THE EARLY MORNING
HOURS...CAN SEE WAVES TO 5 FT IN FAR WESTERN PORTIONS OF LAKE
ONTARIO BEFORE WAVES DIMINISH AS WINDS SHIFT AND DROP OFF.

THE PASSAGE OF A WARM FRONT...BEFORE TURNING SOUTHWESTERLY AND
STRENGTHENING FRIDAY NIGHT AND SATURDAY IN THE WAKE OF A COLD
FRONT. COUPLED WITH THE ARRIVAL OF COOLER AIR ALOFT...THIS MAY
LEAD TO ADVISORY-LEVEL CONDITIONS DEVELOPING ACROSS PORTIONS OF
THE LAKES FRIDAY NIGHT AND SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LOZ042.

&&

SYNOPSIS...JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...APFFEL/JJR
Hazardous weather outlook, Aug 9, 9:35 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EDT THU AUG 9 2012

NYZ001>006-008-010>014-019>021-085-101345-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
935 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM THE OHIO VALLEY AND
INTO THE LOWER GREAT LAKES THROUGH FRIDAY NIGHT BRINGING THE
LIKELIHOOD OF WIDESPREAD HEAVY RAIN TO THE AREA. 1 TO 2 INCHES OF
RAIN ARE CURRENTLY EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
CREATING A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-101345-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
935 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 9, 8:15 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
815 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      BOLIVAR                 42.07N  78.17W
08/09/2012                   ALLEGANY           NY   PUBLIC

            FLOODING ON SEVERAL ROADS IN THE TOWN OF BOLIVAR.

&&

EVENT NUMBER BUF1200270

AR
Special weather statement, Aug 9, 8:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
859 PM EDT THU AUG 9 2012

NYZ013-014-100200-
LIVINGSTON NY-ONTARIO NY-
859 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CONESUS TO NORTH
  CENTRAL STEUBEN COUNTY...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS
ACROSS THE HIGHER ELEVATIONS OF LIVINGSTON AND ONTARIO COUNTIES.

LAT...LON 4264 7795 4293 7757 4276 7718 4276 7731
      4267 7736 4258 7736 4257 7737 4257 7765
      4254 7765 4253 7771 4251 7771

TJP
Local storm report, Aug 9, 9:49 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
949 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     1 NE OLEAN              42.09N  78.42W
08/09/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN.

&&

EVENT NUMBER BUF1200271

AR
Local storm report, Aug 9, 9:54 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
954 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     2 ESE BEDFORD CORNERS   42.05N  78.28W
08/09/2012                   ALLEGANY           NY   LAW ENFORCEMENT

            TREE DOWN ON SHERRY HOLLOW RD.

&&

EVENT NUMBER BUF1200272

AR
Local storm report, Aug 9, 9:56 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      OLEAN                   42.08N  78.43W
08/09/2012                   CATTARAUGUS        NY   LAW ENFORCEMENT

            REPORT OF FLASH FLOODING ON WEST RIVER RD... OLEAN.

&&

EVENT NUMBER BUF1200273

AR
Special weather statement, Aug 9, 10:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EDT THU AUG 9 2012

NYZ005-006-100345-
CAYUGA NY-OSWEGO NY-
1055 PM EDT THU AUG 9 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG
  GUSTY WINDS UP TO 40 MPH...AND VERY HEAVY RAIN.  THESE STORMS ARE
  MOVING TO THE NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE CLUSTER OF STRONG THUNDERSTORMS MAY
  INCLUDE...
  FULTON...
  PALERMO...
  MEXICO...
  OSWEGO...
  PHOENIX...
  PARISH...
  CENTRAL SQUARE...

THESE STORM HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4348 7580 4333 7588 4332 7585 4315 7588
      4319 7608 4326 7620 4321 7620 4323 7644
      4322 7647 4303 7649 4302 7671 4335 7671
      4343 7661 4353 7642 4354 7624 4367 7621
      4365 7579 4347 7577

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:59 PM EDTSpecial Weather StatementBUFLivingston61 min
Aug 9, 9:08 PM EDTSmall Craft AdvisoryBUF10 hr
Aug 9, 10:14 PM EDTSpecial Marine WarningBUF61 min
Aug 9, 10:37 PM EDTSpecial Marine WarningBUF53 min
Aug 9, 11:16 PM EDTSevere Thunderstorm WarningBUFOswego74 min
Aug 9, 11:19 PM EDTSpecial Marine WarningBUF56 min
Aug 10, 12:20 AM EDTSpecial Marine WarningBUF55 min
Aug 10, 12:21 AM EDTSpecial Weather StatementBUFLewis54 min
Aug 10, 2:29 PM EDTSpecial Weather StatementBUFChautauqua61 min
Aug 10, 3:31 PM EDTSevere Thunderstorm WarningBUFChautauqua44 min
Aug 10, 3:54 PM EDTSpecial Weather StatementBUFGenesee66 min
Aug 10, 3:55 PM EDTSmall Craft AdvisoryBUF42 hr
Aug 10, 4:40 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Aug 10, 5:05 PM EDTSpecial Weather StatementBUFLivingston40 min
Aug 10, 5:40 PM EDTSpecial Weather StatementBUFCattaraugus65 min
Aug 10, 5:47 PM EDTSpecial Weather StatementBUFOntario58 min
Aug 10, 6:28 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne69 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.